Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 134, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 9, 2004, 3:25 PM CDT for Guadalupe County, Hays County, Wilson County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 3:25 PM CDT (20:25 UTC)
- Expired
- Jun 9, 2004, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Guadalupe County, TX, Hays County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 12 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 092025
FFWSAT
TXC187-209-493-092330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
HAYS
GUADALUPE
WILSON
* UNTIL 700 PM CDT
* AT 320 PM CDT...AN AREA OF SHOWERS AND THUNDERSTORM CONTINUED
ACROSS HAYES...GUADALUPE AND WILSON COUNTIES...MOVING NORTH AT
20 MPH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2913 9834 2894 9819 2920 9784 2940 9789
2960 9772 2992 9798 3005 9782 3029 9814
3006 9826 2990 9802 2956 9804
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:31 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 9, 2:31 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CDT WED JUN 9 2004 .DISCUSSION... SLOW MOVING LOW ALOFT IS FORECAST TO BEGIN MOVING SLOWLY EAST TONIGHT. WITH LATE AFTERNOON RAINS COMING FROM THE SOUTH AND POSSIBLITY SOME OF THESE MAY CONTINUE TO THE EVENING...WILL SHOW FLASH FLOOD WATCH THRU 400 AM THURSDAY MORNING FOR EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS. AS PROGRESSIVE LOW OVER WESTERN U.S. MOVES TOWARD WEST GREAT PLAINS THURSDAY...EXPECT WEAK LOW...IN THE SLOW SOUTHERN STREAM WESTERLIES...TO DRIFT EAST. SOME WEAKENESS IN HEIGHT FIELD LINGERS ALOFT OVER PART OF S CNTRL TX THURSDAY...THEREFORE WITH DAYTIME HEATING WDLY SCT TO SCT SHOWERS OR THUNDERSTORMS ARE POSSIBLE. MORE STABLE CONDITIONS SLOWLY SHOW UP FRIDAY FROM THE WEST...HOWEVER WEAK MARGINAL INSTABILITY IS OVER THE EAST PART OF S CNTRL TX. WITH DAYTIME HEATING AND HIGH SOIL MOISTURE...ISOLD TO WDLY SCT SHOWERS ARE POSSIBLE. ON SATURDAY AND SUNDAY...S/W TROF MOVES NORTH OF S CNTRL TX SATURDAY AFTERNOON AND EVENING...THEN NORTHEAST OF THE AREA ON SUNDAY. MAIN LIFT WITH THIS SYTEM WILL BE NORTH OF THE AREA. WILL SHOW SLGT CHC OF SHOWERS SATURDAY...AND FOR SUNDAY WILL SHOW ISOLD SHOWERS OVER THE EXTREME EAST PART OF SOUTH CENTRAL TEXAS. THE SUNDAY JUNE 13TH PATTERN LOOKS THE SAME FOR MONDAY JUNE 14TH...AS WEAKNESS IN HEIGHT FIELD SHOWS UP OVER EAST PART OF S CNTRL TX...FROM COMPOSITE OF SOLUTIONS PAST 5 DAYS. WILL KEEP ISOLD POPS EAST PART OF AREA MONDAY OF NEXT WEEK. BY TUESDAY AND WEDNESDAY OF NEXT WEEK...COMPOSITE OF FORECASTS SHOW GRADUAL WEAKENING OF HIGH ALOFT...THEREFORE WILL SHOW WDLY SCT SHOWERS OR SLIGHT CHANCE OF RAIN FOR TUESDAY AND WEDNESDAY OF NEXT WEEK. USED AVERAGE OF GFS ENSEMBLE MEAN FROM PAST FEW DAYS AND THE LAST 3 RUNS OF THE SINGLE GFS SOLOUTION FOR NEXT WEEKS FORECASTS. ALSO INCORPORATED RECENT TRENDS. THE JUNE RAINS THIS YEAR ARE SIMILIAR TO OTHER HEAVY RAINS EVENTS IN JUNE. FOR THE PAST 30 YEARS...A PARTIAL LIST INCLUDES SOME OF THE FOLLOWING...JUNE OF 1976...1981...1985...1986...1987...1992... 1993...1997...2000...LATE 2002 AND JUNE 2003. CLIMATOLOGICALLY...THE 30 YEAR 1971 TO 2000 NORMALS SHOW JUNE TO BE THE 2ND WETTEST MONTH OF THE YEAR AT AUSTIN BERGSTROM...3.38 INCHES...THE 3RD WETTEST MONTH OF THE YEAR AT AUSTIN MABRY...3.81 INCHES...THE WETTEST MONTH OF THE YEAR AT DEL RIO...2.34 INCHES...AND 2ND WETTEST OF THE YEAR AT SAN ANTONIO...4.30. RAINFALL SO FAR THIS JUNE AT AUSTIN BERGSTROM INTERNATIONAL AIRPORT HAS EXCEEDED THE 10TH WETTEST JUNE OF RECORD...5.19 INCHES OBSERVED IN JUNE OF 1951. THE 10TH WETTEST JUNES AT OTHER LOCALITONS INCLUDES AUSTIN MABRY 8.21 INCHES...SAN ANTONIO 7.87 INCHES AND DEL RIO 5.13 INCHES. AT ANY RATE MORE RAIN THRU THIS EVENING...WITH SLOW DECAY IN CHANCE OF RAIN THURSDAY THROUGH FRIDAY AND SATURDAY. SLOW INCREASE IN CHANCE OF RAIN POSSIBLE TUESDAY AND WEDNESDAY NEXT WEEK...DEPENDING OF EVENTUAL EVOLUTION OF THE JUNE 14TH TO JUNE 20TH...2004 WEATHER PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 87 75 90 / 70 40 10 20 AUSTIN BERGSTROM INTL AIRPORT 73 87 74 90 / 70 40 10 20 DEL RIO INTL AIRPORT 76 94 77 96 / 30 05 10 10 SAN ANTONIO INTL AIRPORT 74 87 75 90 / 50 30 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 AM CDT FOR EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS. && 08/01/JB
Hazardous weather outlook, Jun 9, 6:00 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT WED JUN 9 2004 TXZ171>173-183>194-202>209-217>225-228-101100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 605 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A FLOOD WATCH FOR FLASH FLOODING CONTINUES THROUGH THIS AFTERNOON FOR PORTIONS OF THE TEXAS HILL COUNTRY...THE AUSTIN SAN ANTONIO CORRIDOR AND EASTWARD. TROPICAL SHOWERS AND THUNDERSTORMS WILL BRING AN ADDITIONAL 2 TO 4 INCHES OF RAIN TO THE WATCH AREA TODAY. .DAYS TWO THROUGH SEVEN... THE TROPICAL MOISTURE PLUME WILL START TO MOVE EASTWARD AND AWAY FROM SOUTH CENTRAL TEXAS WITH A SIGNIFICANT DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY EXPECTED TONIGHT AND THURSDAY. CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST...BUT NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 9, 11:37 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 AM CDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD MEDINA 29.80N 99.25W
06/09/2004 BANDERA TX COUNTY OFFICIAL
HIGHWAY 16 NORTH AND SOUTH OUT OF MEDINA CLOSED. HIGHWAY
473 CLOSED. HIGHWAY 337 CLOSED.
1125 AM FLASH FLOOD 6 W KENDALIA 29.97N 98.62W
06/09/2004 KENDALL TX DEPT OF HIGHWAYS
HIGHWAY 473 CLOSED.
1125 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/09/2004 BEXAR TX DEPT OF HIGHWAYS
NUMEROUS ROAD CLOSURES.
&&
JB/MSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Tornado Warning | EWX | Medina | 29 min |
| Jun 8, 8:14 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Jun 8, 8:26 PM CDT | Tornado Warning | EWX | Medina | 34 min |
| Jun 8, 8:31 PM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| Jun 8, 8:51 PM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| Jun 8, 11:48 PM CDT | Flash Flood Warning | EWX | Zavala | 117 min |
| Jun 9, 4:07 AM CDT | Flash Flood Warning | EWX | Blanco | 4 hr |
| Jun 9, 5:02 AM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| Jun 9, 5:45 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
| Jun 9, 5:59 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| Jun 9, 6:13 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 9, 7:15 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jun 9, 7:59 AM CDT | Flash Flood Warning | EWX | Blanco | 4 hr |
| Jun 9, 8:53 AM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr, Llano, Medina and 2 more | 4 hr |
| Jun 9, 9:00 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 9, 9:53 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| Jun 9, 11:01 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jun 9, 11:58 AM CDT | Flash Flood Warning | EWX | Blanco | 2 hr |
| Jun 9, 12:22 PM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 3 hr |
| Jun 9, 12:36 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jun 9, 12:38 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 67 min |
| Jun 9, 12:58 PM CDT | Flash Flood Warning | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 1 more | 3 hr |
| Jun 9, 1:07 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| Jun 9, 1:20 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Jun 9, 1:55 PM CDT | Flash Flood Warning | EWX | Comal | 4 hr |
| Jun 9, 3:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 14 more | 4 hr |
| Jun 9, 4:55 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jun 9, 5:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Lavaca, Lee | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.